Page 3 of 8 FirstFirst 12345678 LastLast
Results 21 to 30 of 73

Thread: Phentonal?? Mispelled probably

  1. #21
    Thanks for that warning, especially with the hot weather in so much of the US lately.

  2. #22
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    How is it working out?
    T7-8 since Feb 2005

  3. #23
    Junior Member
    Join Date
    Jun 2004
    Location
    Los Angeles, CA
    Posts
    24

    Fentanyl

    I have been using Duragesic for more than three years. It has been the most effective medication in providing some relief from neuropathic pain. I usually change the patches at night.

  4. #24
    Quote Originally Posted by sjean423
    How is it working out?
    The 25mcg wasn't working well enough so I upped it to 50mcg's today and I still have horrible pain, or at least earlier I did. I had a few beers with a friend not to long ago and took 3 Vicodin and my pain still is shitty. I don't want to but I might have to go up to 75mcg's . The Fentanyl constipates me like you wouldn't believe but the pain really is screwing me over. I can't sit in my wheelchair without being in severe pain and college starts in less than a month. I don't use my pain medicine to get high like alot of people do, I take my medicine to get relief. Sometimes the relief is there and sometimes there is nothing. I went see my rehab doctor today and told her about my pain problem and she told me that if it continues to get worse like it has been, I'm going to have to have some tests done to check if there's a problem with my muscular skeletal system(don't know if that's it). I THINK the Fentanyl is working but I still have horrible pain. I was given a prescription of Vicodin with the Fentanyl for breakthrough pain but it seems as if I ALWAYS have breakthrough pain. I don't know what's going on but I have to wait and see.

  5. #25
    the muscle skeleton they are talking about is to see if there is something wrong inside you they can fix, could be anything from a loose or broken screw or bone pressing on nerves.
    cauda equina

  6. #26
    Senior Member
    Join Date
    May 2006
    Location
    Somewhere in the Rocky Mountains
    Posts
    8,147
    Quote Originally Posted by WonderDerek
    The 25mcg wasn't working well enough so I upped it to 50mcg's today and I still have horrible pain, or at least earlier I did. I had a few beers with a friend not to long ago and took 3 Vicodin and my pain still is shitty. I don't want to but I might have to go up to 75mcg's . The Fentanyl constipates me like you wouldn't believe but the pain really is screwing me over. I can't sit in my wheelchair without being in severe pain and college starts in less than a month. I don't use my pain medicine to get high like alot of people do, I take my medicine to get relief. Sometimes the relief is there and sometimes there is nothing. I went see my rehab doctor today and told her about my pain problem and she told me that if it continues to get worse like it has been, I'm going to have to have some tests done to check if there's a problem with my muscular skeletal system(don't know if that's it). I THINK the Fentanyl is working but I still have horrible pain. I was given a prescription of Vicodin with the Fentanyl for breakthrough pain but it seems as if I ALWAYS have breakthrough pain. I don't know what's going on but I have to wait and see.
    Derek
    Im not trying to be mother hubbard but drinking and Fentonyl is a very bad combination and add vicodin to that.......you may be making an appearance at the ER for overdose/poisoning.

    Please be careful. Fentonyl is a very powerful drug. I had to change my father's patches when he was dying of lung cancer.....he was only on 50mg. There is a warning that comes with it that it slows your breathing..........when combined with alcohol you could stop breathing all together.......
    T12-L2; Burst fracture L1: Incomplete walking with AFO's and cane since 1989

    My goal in life is to be as good of a person my dog already thinks I am. ~Author Unknown

  7. #27
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    I second Daisy's Mom vote here Derek .... pick your poisen, don't mix em.
    T7-8 since Feb 2005

  8. #28
    Senior Member
    Join Date
    Jun 2006
    Location
    East Coast
    Posts
    106
    Derek,
    If you dont go over what the doc says, dont sweat the meds for breakthrough.

    That being said, you should not be eating your "Viccccies" daily. If you do, you need to ramp up the patches.
    Also, since you are young...think about dumping the acetominophen in the Vicoden.
    Drinking ANYTHING with tylenol is a big no-no.

    I would try to ramp up on the opiate and find the lowest possible amount of tylenol that makes it work. I found the 7.5 percs split in half worked just as well as a full 3.5 perc did.
    (Same pain control, half the acetominophen)

    I really posted here to warn about something concerning the patches.

    For me, they worked great on pain. Best pain control I ever had.
    HOWEVER, they made me a raving A-hole to live with.
    I was Mr argue, nasty, sarcastic, bad choices right and left.
    Worst part is, I did not see it till my wife showed me by threatening to move out.

    I would watch how you feel emotionally. Talk to close friends, family.

    Also, DO NOT cold turkey off of them.
    You can DIE. If you have been on them for a few weeks even, ramp slowly off. I was on 100's for 9 months and stopping cold turkey was worse than my SCI.
    There have abeen a few people who were not even told about this.
    If you are on 75's for a month and you forget to change it, you will know what a junkie goes through when they kick dope.

  9. #29
    Senior Member Tarkus's Avatar
    Join Date
    Jun 2006
    Location
    Ponte Vedra Beach, Florida/Mantoloking NJ
    Posts
    294
    Quote Originally Posted by thenose
    Derek,
    If you dont go over what the doc says, dont sweat the meds for breakthrough.

    That being said, you should not be eating your "Viccccies" daily. If you do, you need to ramp up the patches.
    Also, since you are young...think about dumping the acetominophen in the Vicoden.
    Drinking ANYTHING with tylenol is a big no-no.

    I would try to ramp up on the opiate and find the lowest possible amount of tylenol that makes it work. I found the 7.5 percs split in half worked just as well as a full 3.5 perc did.
    (Same pain control, half the acetominophen)

    I really posted here to warn about something concerning the patches.

    For me, they worked great on pain. Best pain control I ever had.
    HOWEVER, they made me a raving A-hole to live with.
    I was Mr argue, nasty, sarcastic, bad choices right and left.
    Worst part is, I did not see it till my wife showed me by threatening to move out.

    I would watch how you feel emotionally. Talk to close friends, family.

    Also, DO NOT cold turkey off of them.
    You can DIE. If you have been on them for a few weeks even, ramp slowly off. I was on 100's for 9 months and stopping cold turkey was worse than my SCI.
    There have been a few people who were not even told about this.
    If you are on 75's for a month and you forget to change it, you will know what a junkie goes through when they kick dope.
    Yep, don't just stop taking the neds with out first talking with your doctors.

    At some point you will need to re-think the amount of opiates etal your taking with out results.

    If your kicking up the dose and get little help from it. getting stoned is not the long term answer.

    Neuropathic pain does not always respond to these drugs.

    Alan
    L4/L5 CES

    www.DRAFT.cc
    http://www.facebook.com/profile.php?id=1024602574

    Messages from Alan Maccini and are produced utilizing voice recognition software. As a result of this on occasion a misrecognition of a word will occur and while spelled correctly will result in an unintended word appearing. We apologize for any errors.

  10. #30
    How's it going Derek, have you found a dosage that helps yet? Does you doc know you're changing doses? If not you could land yourself in a heap of trouble being identified as an abuser and he could pull all narcotics. Don't land yourself in a situation where you run out of meds before he'll let you have a refill, that would force you to go cold turkey. NOT fun.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •